Alabama, 2001Tornadoes in Alabama, November 24, 2001
November 24, 2001 · NWS BMX · 2 events in 2 counties and zones
The same supercell thunderstorm that produced the tornado in Haleyville produced another tornado near the Lawrence-Morgan county line. The tornado began at 12:10 pm 1 mile southwest of Caddo near CR 214.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same supercell thunderstorm that produced the tornado in Haleyville produced another tornado near the Lawrence-Morgan county line. The tornado began at 12:10 pm 1 mile southwest of Caddo near CR 214. The tornado moved northeast through Caddo and into Morgan County. The tornado ended at 12:15 pm near North Mountain Road in Trinity. Emergency Management officials estimated that around 25 homes sustained varying degrees of damage including 3 homes that were totally destroyed, one mobile home demolished, and 2 homes received significant damage. Additional damage was reported to several businesses and one church. Numerous trees were snapped or uprooted and numerous outbuildings were destroyed. Two minor injuries were reported in Caddo. The tornado path was 4.9 miles long and 300 yards wide at its widest point. Beg: 34 33.765/87 09.104 End: 34 35.979/87 04.963
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 3:17 AM CST, 8 hours 53 minutes earlier.
Area forecast discussion, Nov 24, 3:17 AM CST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
317 AM CST SAT NOV 24 2001
ACTIVE WEATHER DAY IN STORE...AND USERS SENSITIVE TO SEVERE WEATHER
SHOULD CHECK STAFFING NEEDS. SEVERE STORMS NOW ACROSS THE MS
RIVER...AND WILL GET INTO ALABAMA LATER THIS MORNING AND THIS
AFTERNOON. SPC CURRENTLY HAS US IN SLIGHT RISK AREA...WITH CAVEAT
THAT IF INSTABILITY INCREASES DUE TO GREATER THAN EXPECTED SOLAR
HEATING...THEN RISK MAY BE UPGRADED. AT ANY RATE...WILL CONTINUE
WITH ENHANCED SEVERE WEATHER WORDING IN ZONES...AND MOST LIKELY BE
MORE SPECIFIC WITH DAMAING WIND/TORNADO WORDING.
STORMS EXPECTED TO TAPER OFF FROM THE EAST TONIGHT...ALTHOUGH FRONT
SEEMS TO STALL AND SOME MODELS KEEP MOISTURE AXIS ALONG EASTERN AND
SOUTHERN ZONES THROUGH SUNDAY.
HARD TO LOCK ON EXACTLY WHAT HAPPENS DAYS 3-7...BUT IT IS APPARENT
WE HAVE GONE FROM A TOTALLY TRANQUIL TO A VERY ACTIVE WEATHER
PATTERN ALMOST OVERNIGHT.
HSV 071/052/066/045 +811
BHM 072/055/069/048 +911
MGM 076/058/072/050 8832
.BHM...NONE.
In the hours before
Special weather statement, Nov 24, 7:00 AM CST, 5 hours 10 minutes before
ALZ001>050-241700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CST SAT NOV 24 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A STRONG STORM SYSTEM LOCATED FROM LINCOLN NEBRASKA...TO LITTLE ROCK
ARKANSAS...TO EASTERN TEXAS...WILL PROGRESS EASTWARD TODAY. OUT
AHEAD OF THIS STORM SYSTEM...A STRONG SQUALL LINE HAS DEVELOPED OVER
THE LOWER MISSISSIPPI VALLEY. THE SQUALL LINE WILL MOVE INTO
NORTHWESTERN ALABAMA BY 8 AM...AND REACH INTERSTATE 65 AROUND NOON.
THE SYSTEM WILL THEN MOVE EAST OF INTERSTATE 65 THROUGH THE AFTERNOON
AND EVENING HOURS.
THE STORM PREDICTION CENTER HAS PLACED ALL OF NORTH AND CENTRAL
ALABAMA IN A SLIGHT RISK CATEGORY FOR TODAY. THIS RISK MAY NEED
TO BE UPDATED AS THE DAY PROGRESSES. FIVE COUNTIES ACROSS WESTERN
ALABAMA...FROM LAUDERDALE COUNTY SOUTHWARD TO LAMAR COUNTY...ARE
UNDER A TORNADO WATCH VALID UNTIL 11 AM. AS THE SQUALL MOVES CLOSER
TO WESTERN ALABAMA THE WATCH AREA WILL MOST LIKELY BE EXTENDED.
THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING WINDS IN
EXCESS OF 40 MILES PER HOUR...LARGE HAIL...AND ISOLATED TORNADOS.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE REQUIRED TODAY AND TONIGHT. STAY TUNED FOR LATER
STATEMENTS ON THIS DEVELOPING WEATHER SYSTEM.
Tornado, Lawrence
- When
- November 24, 12:10 PM CST to 12:13 PM CST
- Where
- Lawrence County, 6 mi N of Five Pts
- Rating
- F2
- Path length
- 3.1 mi
- Path width
- 300 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.550, -87.050
Tornado, Morgan
- When
- November 24, 12:13 PM CST to 12:15 PM CST
- Where
- Morgan County, 2 mi SW of Trinity
- Rating
- F2
- Path length
- 1.8 mi
- Path width
- 300 yd
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.600, -87.100
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Arkansas, November 24, 20013 deaths · 11 injured · $2.5 million · F3 · 2 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20011 injured · $500,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273320, 5273321.